Alert archive / Indiana / Wind Advisories in 2009
Wind Advisory 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind advisory at Apr 3, 2009, 9:20 AM EDT for 39 counties in Indiana. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2009, 9:20 AM EDT (13:20 UTC)
- Expired
- Apr 3, 2009, 3:05 PM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 031320 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 920 AM EDT FRI APR 3 2009 ...WIND ADVISORY TODAY... .STRONG LOW PRESSURE OVER OHIO WILL CREATE A STRONG PRESSURE GRADIENT TODAY...RESULTING IN WIND SPEEDS BETWEEN 30 AND 39 MPH TODAY. THE LOW IS EXPECTED TO PUSH EAST LATE THIS AFTERNOON AND THEN WINDS WILL DIMINISH. THE NORTHWEST WINDS WILL BE CAPABLE OF BLOWING LOOSE ITEMS ABOUT. HIGH PROFILE VEHICLES MAY ALSO FEEL THE WIND BLOWING THEIR VEHICLES ALONG THE ROADWAY. INZ021-028>031-035>049-051>057-060>065-067>072-032130- /O.NEW.KIND.WI.Y.0006.090403T1320Z-090403T2200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 920 AM EDT FRI APR 3 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. NORTHWEST WINDS OF 30 TO 39 MPH WILL OCCUR TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS INCLUDE SECURE ANY LOOSE PROPERTY THAT MAY BE BLOWN ABOUT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PUMA
1 follow-up statement
000 WWUS73 KIND 031905 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 305 PM EDT FRI APR 3 2009 ...WIND ADVISORY HAS BEEN CANCELLED... INZ021-028>031-035>049-051>057-060>065-067>072-032015- /O.CAN.KIND.WI.Y.0006.000000T0000Z-090403T2200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 305 PM EDT FRI APR 3 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS CENTRAL INDIANA HAVE DIMINISHED AND ARE EXPECTED TO CONTINUE TO DIMINISH. WINDS GUSTING TO NEAR 35 MPH WILL BE POSSIBLE THE REST OF THE AFTERNOON. $$ PUMA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Apr 3, 7:30 AM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 3, 7:30 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 730 AM EDT FRI APR 3 2009 .AVIATION DISCUSSION...FOR THE 12Z TAFS MAIN PROBLEM FOR AVIATION WILL BE WINDS. TAFS WILL START OUT WITH VERY STRONG LOW PRESSURE OVER WESTERN OHIO. THIS WILL CONTINUE TO MOVE TO THE NORTHEAST. VERY TIGHT PRESSURE GRADIENT WAS CAUSING WIND GUSTS AROUND 35 KTS. AS THE LOW MOVES AWAY FROM INDIANA THE GRADIENT WILL WEAKEN DECREASING THE WINDS THIS AFTERNOON. MOISTURE WRAPPING AROUND THE LOW WAS CAUSING MVFR CIGS. AS HIGH PRESSURE BUILDS INTO INDIANA THIS AFTERNOON CONDITIONS WILL BECOME VFR. THE HIGH PRESSURE WILL MOVE OVER INDIANA TONIGHT. THIS WILL GIVE CLEAR SKIES. && .DISCUSSION... FORECAST FOCUS WILL BE ON TEMPERATURES THE NEXT FEW DAYS INCLUDING A POSSIBLE SIGNIFICANT COLD SNAP. THE EARLY MORNING SURFACE MAP AT 3 AM SHOWS A STRONG LOW PRESSURE CENTERED OVER SOUTHEAST INDIANA NEAR KSER. FROM THIS LOW A COLD FRONT TRAILED SOUTH THROUGH ALABAMA AND INTO THE GULF. HIGH PRESSURE WAS CONTROLLING THE MID SECTION OF THE COUNTRY. ALOFT AT H5 THE PATTERN WAS SOMEWHAT CHAOTIC AND BUSY. THERE WAS TROUGHING ACROSS THE WEST COAST...RIDGING ALONG THE HIGH PLAINS...TROUGHING IN THE MIDWEST...AND RIDGING OFF THE EAST COAST. THE MODELS ARE INITIALIZED WELL AND SHOW JUST SOME MINOR DIFFERENCES FOR THE NEXT THREE DAYS. A BLEND WAS USED BUT IN THE LATER PERIODS IT IS CONSIDERED THAT THE MEX IS BEING INFLUENCED BY CLIMATOLOGY IN WHAT COULD BE AN ANOMALOUSLY COLD EARLY APRIL PATTERN BY EARLY NEXT WEEK. TODAY THE LOW WILL CONTINUE TO EXIT QUICKLY NORTHEAST. A VORT MAX OVER THE UPPER MIDWEST WILL SWING SOUTH THROUGH INDIANA AND KEEP ENOUGH LIFT FOR A FEW SHOWERS THROUGH 18Z. SURFACE WINDS ARE EXPECTED TO INCREASE TO SUSTAINED 15-20KTS FOR MOST OF THE DAY WITH GUSTS UP TO 30KTS POSSIBLE. DID NOT GO WITH A WIND ADVISORY. BUFKIT SHOWS A POORLY MIXED ATMOSPHERE EARLY DUE TO CLOUDS AND THIS IS WHEN THE STRONGEST WINDS ALOFT ARE PRESENT. BY THE TIME THE ATMOSPHERE BECOMES BETTER MIXED...THE STRONGER WINDS ALOFT WILL BE GONE. SO WILL GO WITH SUB-ADVISORY CRITERIA WIND GUSTS UP TO 30KTS. TEMPS TODAY WILL BE COOLER DUE TO COLD ADVECTION EARLY. THERE SHOULD BE A REBOUND IN THE LATER AFTERNOON WITH CLEARING SKIES. WINDS WILL DROP OFF QUICKLY BY 00Z AS THE SFC GRADIENT RELAXES CONSIDERABLY WITH HIGH PRESSURE BUILDING IN. TONIGHT AND SATURDAY WILL BE QUIET AND AFTER A CHILLY NIGHT TONIGHT WILL EXPECT REBOUNDING TEMPS SATURDAY. YET ANOTHER LEE TROUGH WILL UNDERGO SIGNIFICANT CYCLOGENESIS ON SATURDAY AND DEEPEN AS A PACIFIC TROUGH EJECTS OUT OF THE ROCKIES. THIS WILL INCREASE WARM ADVECTION FLOW ACROSS INDIANA LATE ON SATURDAY WITH H8 TEMPS TO NEAR +6C. THIS WILL SUPPORT HIGHS IN THE LOW 60S. A SURFACE WARM FRONT WILL ACCOMPANY THIS LOW AND IT IS LIKELY TO PUSH TO CENTRAL PORTIONS OF THE STATE BY 12Z SUNDAY. THIS WILL SET UP A TEMPERATURE GRADIENT ACROSS NORTH TO SOUTH AND THE MILDEST AIR SHOULD REMAIN CONFINED FROM INDY TO THE SOUTH. ON SUNDAY HAVE INCREASED POPS AS THE LOW BARRELS STRAIGHT EAST ACROSS THE AREA. ISENTROPIC SURFACES AT 300K SHOW STRONG UPGLIDE BY 18Z SUNDAY AS THE SFC WARM FRONT LIFTS NORTH. THIS WARM FRONT WILL ALSO SET UP A PROBLEMATIC TEMPERATURE FORECAST WITH MID 60S POSSIBLE IN THE SOUTH AND LOW 50S IN THE NORTH. GOOD STRONG ISENTROPIC LIFTING IS STILL PRESENT ON THE 300K SFC BY 00Z MON. HAVE INCREASED POPS THE MOST ACROSS THE NORTH TO CATEGORICAL GIVEN THE WARM FRONT POSITION OVER CENTRAL INDIANA AND THE ASSOCIATED STRONG ISENTROPIC UPGLIDE. THIS LOW WILL MOVE EAST BY MONDAY MORNING HOWEVER THERE WILL BE A SIGNIFICANT POLAR AIR INTRUSION BEHIND IT. A SHARPLY AMPLIFIED TROUGH WILL BE STRENGTHENED BY THE UPPER LOW PASSING THROUGH THE AREA AS WELL AS A STRONG SHORTWAVE OVER THE EASTERN DAKOTAS. H8 TEMPS LOOK DOWNRIGHT FRIGID WITH A LARGE POOL OF -12C AIR DEPICTED TO OUR WEST. THIS WILL SWING INTO INDIANA AS THE SURFACE PATTERN IS A STRONG HIGH PRESSURE OVER THE HIGH PLAINS AND LOW PRESSURE OVER THE EASTERN GREAT LAKES...CREATING A STRONG AND DEEP COLD ADVECTION PATTERN ACROSS THE PLAINS AND MIDWEST. HIGHS ON MONDAY WILL STRUGGLE TO HIT 40 WITH H8 STAYING NEAR -8C ALL DAY AND EXPECTED EXTENSIVE CLOUD COVER. WILL GO WITH CHANCE POPS FOR SNOW SHOWERS ON MONDAY AS IT WILL BE COLD ENOUGH TO SUPPORT SNOW. OVERNIGHT MONDAY WILL HAVE A POTENTIAL FOR A VERY COLD NIGHT. WILL HAVE TO MONITOR CLOSELY. DESPITE EXPECTED CLOUDINESS AND FLURRIES...THE H8 TEMPS OF -12C WILL SUPPORT LOWS IN THE LOW TO MID 20S ARE POSSIBLE IN AN ADVECTION FREEZE. THE 1000-500MB THICKNESSES SUGGEST THE CORE OF COLD AIR WILL MOVE DIRECTLY OVER CENTRAL INDIANA MONDAY NIGHT. IT IS INTERESTING THAT THIS FOLLOWS UP AFTER A VERY MILD MARCH...JUST AS THE APRIL FREEZE OF 2007 FOLLOWED A VERY MILD MARCH THAT YEAR. ALTHOUGH THE TEMPERATURES THAT YEAR IN MARCH WERE MUCH WARMER. WILL HAVE TO MONITOR THIS SITUATION FOR POSSIBLE FREEZE HEADLINES IN LATER PACKAGES. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...SH PUBLIC...JOHNSON
Hazardous weather outlook, Apr 3, 4:35 AM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 435 AM EDT FRI APR 3 2009 INZ021-030-031-036>042-045>049-054>057-062>065-069>072-040845- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN- LAWRENCE-JACKSON-JENNINGS- 435 AM EDT FRI APR 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NORTHWEST WINDS OF 15 TO 25 MPH WILL GUST AS HIGH AS 40 MPH AT TIMES THROUGH MID AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS ISOLATED SEVERE STORMS WILL BE POSSIBLE DURING THE AFTERNOON ACROSS CENTRAL INDIANA. CLOUD TO GROUND LIGHTNING IS A HAZARD IN ALL THUNDERSTORMS. MUCH COLDER AIR WILL ARRIVE SUNDAY NIGHT AND MONDAY. SNOW SHOWERS WILL BE POSSIBLE ON MONDAY WITH NO ACCUMULATIONS. LOW TEMPERATURES MONDAY NIGHT MAY DROP INTO THE MIDDLE 20S WHICH COULD PRODUCE DAMAGING FREEZE CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051>053-060-061-067-068-040845- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-OWEN- SULLIVAN-GREENE-KNOX-DAVIESS- 435 AM EDT FRI APR 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NORTHWEST WINDS OF 15 TO 25 MPH WILL GUST AS HIGH AS 40 MPH AT TIMES THROUGH MID AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOWLAND FLOODING IS EXPECTED TO DEVELOP ALONG THE WABASH AND WHITE RIVERS BY SATURDAY AFTERNOON. PLEASE REFER TO THE LATEST HYDROLOGIC STATEMENTS FOR FURTHER DETAILS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS ISOLATED SEVERE STORMS WILL BE POSSIBLE DURING THE AFTERNOON ACROSS CENTRAL INDIANA. CLOUD TO GROUND LIGHTNING IS A HAZARD IN ALL THUNDERSTORMS. MUCH COLDER AIR WILL ARRIVE SUNDAY NIGHT AND MONDAY. SNOW SHOWERS WILL BE POSSIBLE ON MONDAY WITH NO ACCUMULATIONS. LOW TEMPERATURES MONDAY NIGHT MAY DROP INTO THE MIDDLE 20S WHICH COULD PRODUCE DAMAGING FREEZE CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON
In the hours before
Special weather statement, Apr 3, 4:41 AM EDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 441 AM EDT FRI APR 3 2009 INZ021-028>031-035>049-051>057-060>065-067>072-031845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 441 AM EDT FRI APR 3 2009 ...GUSTY WINDS POSSIBLE TODAY... A STRONG AREA OF LOW PRESSURE WILL MOVE QUICKLY OUT OF INDIANA THIS MORNING. AS IT EXITS THE REGION...NORTHWEST WINDS WILL DEVELOP AND BECOME GUSTY THIS MORNING. WINDS WILL INCREASE TO BETWEEN 20 AND 25 MPH WITH GUSTS TO 40 MPH BY LATE MORNING. WINDS THIS STRONG CAN CAUSE MINOR INCONVENIENCES FOR TRAVELERS AND MAY BLOW AROUND UNSECURED OUTDOOR OBJECTS. WINDS WILL DIMINISH QUICKLY BY SUNSET AS HIGH PRESSURE BUILDS IN FROM THE WEST. JOHNSON
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 11:19 PM EDT | River Flood Warning | IND | Greene, Owen | 8 hr |
| Apr 2, 11:19 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 8 hr |
| Apr 2, 11:19 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 8 hr |
| Apr 2, 11:19 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 8 hr |
| Apr 2, 11:19 PM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 8 hr |
| Apr 2, 11:19 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 8 hr |
| Apr 2, 11:19 PM EDT | River Flood Warning | IND | Sullivan, Vigo | 8 hr |
| Apr 2, 11:19 PM EDT | River Flood Warning | IND | Knox, Sullivan | 8 hr |
| Apr 2, 11:19 PM EDT | River Flood Warning | IND | Knox, Sullivan | 8 hr |
| Apr 3, 12:53 AM EDT | Areal Flood Advisory | IND | Clinton, Daviess, Delaware, Fountain, Lawrence, Madison and 7 more | 69 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.